Alert archive / Oregon / High Wind Watches in 2011
High Wind Watch 3, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Feb 27, 2011, 3:47 AM PST for Klamath County, Lake County, Oregon. It took effect at Feb 28, 2011, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 3:47 AM PST (11:47 UTC)
- In effect from
- Feb 28, 2011, 1:00 AM PST
- Expired
- Feb 27, 2011, 2:49 PM PST
- In force
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842 WWUS76 KMFR 271147 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 347 AM PST SUN FEB 27 2011 ORZ024-026-271700- /O.CON.KMFR.HZ.W.0002.000000T0000Z-110227T1700Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 347 AM PST SUN FEB 27 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * TEMPERATURE: WHERE LOW CLOUDS HAVE BROKEN EARLY THIS MORNING...TEMPERATURES WILL FALL TO NEAR 20 DEGREES...BUT WHERE CLOUD COVER PERSISTS...TEMPERATURES WILL ONLY REACH THE MID TO UPPER 20S. * IMPACTS: EXPOSED PLUMBING AND IRRIGATION LINES NOT PROPERLY PROTECTED MAY BURST. SENSITIVE VEGETATION SUCH AS PEACH TREES MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ021-022-271700- /O.CON.KMFR.FZ.W.0008.000000T0000Z-110227T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 347 AM PST SUN FEB 27 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * TEMPERATURE: LOWS THIS MORNING WILL RANGE FROM THE UPPER 20S TO LOWER 30S. * IMPACTS: EXPOSED PLUMBING AND IRRIGATION LINES NOT PROPERLY PROTECTED MAY BURST. SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ030-031-272000- /O.NEW.KMFR.HW.A.0003.110228T0900Z-110301T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 347 AM PST SUN FEB 27 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. * TIMING: STRONG SOUTH WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH MONDAY EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH ARE EXPECTED. * IMPACTS: THE STRONGEST WINDS WILL BE ALONG OREGON HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE AND SILVER LAKE...AND ALONG HIGHWAY 395 NEAR VALLEY FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SPILDE
2 follow-up statements
823 WWUS76 KMFR 271632 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 832 AM PST SUN FEB 27 2011 ORZ024-026-271745- /O.EXP.KMFR.HZ.W.0002.000000T0000Z-110227T1700Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 832 AM PST SUN FEB 27 2011 ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE HARD FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. TEMPERATURES HAVE WARMED ABOVE 20 DEGREES IN ALL LOCATIONS. $$ ORZ021-022-271745- /O.EXP.KMFR.FZ.W.0008.000000T0000Z-110227T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 832 AM PST SUN FEB 27 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. TEMPERATURES HAVE WARMED ABOVE FREEZING IN ALL LOCATIONS. $$ ORZ030-031-280045- /O.CON.KMFR.HW.A.0003.110228T0900Z-110301T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 832 AM PST SUN FEB 27 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. * TIMING: STRONG SOUTH WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH MONDAY EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH ARE EXPECTED. * IMPACTS: THE STRONGEST WINDS WILL BE ALONG OREGON HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE AND SILVER LAKE...AND ALONG HIGHWAY 395 NEAR VALLEY FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SK
773 WWUS76 KMFR 272249 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 249 PM PST SUN FEB 27 2011 ORZ030-031-281200- /O.UPG.KMFR.HW.A.0003.110228T0900Z-110301T0300Z/ /O.NEW.KMFR.HW.W.0003.110228T0900Z-110301T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 249 PM PST SUN FEB 27 2011 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH MONDAY EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 MPH ARE EXPECTED. * IMPACTS: THE STRONGEST WINDS WILL BE ALONG OREGON HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE AND SILVER LAKE...AND ALONG HIGHWAY 395 NEAR VALLEY FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-281200- /O.NEW.KMFR.WI.Y.0005.110228T1200Z-110301T0000Z/ CENTRAL SISKIYOU COUNTY- 249 PM PST SUN FEB 27 2011 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY. * TIMING: SOUTH TO SOUTHEAST WINDS WILL INCREASE EARLY MONDAY MORNING WITH PEAK WIND GUSTS EXPECTED LATE MONDAY MORNING. * WINDS: SOUTH TO SOUTHEAST SUSTAINED WINDS NEAR 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY. * IMPACTS: TRAVELERS ON INTERSTATE 5 NEAR WEED WILL BE AFFECTED BY THE VERY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Feb 26, 9:06 PM PST, 6 hours 41 minutes earlier.
Area forecast discussion, Feb 26, 9:06 PM PST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
906 PM PST SAT FEB 26 2011
.SHORT TERM...AS THE UPPER LEVEL JET DEEPENS SOUTHWARD...A LOW
PRESSURE SYSTEM TO THE NORTH WILL MOVE DOWN THE BC COAST SUNDAY
THROUGH MONDAY. THIS SYSTEM IS ON TRACK TO BRING A COLD FRONT TO
THE AREA SUNDAY NIGHT AND MONDAY. MODELS CONTINUE TO SHOW
WIDESPREAD CLOUDS WITH LIGHT PRECIPITATION MOVING INTO THE AREA
BEGINNING TOMORROW. PRECIPITATION WILL BE MAINLY LIMITED TO AREAS
NEAR THE COAST AND INTO DOUGLAS COUNTY DURING THE DAY SUNDAY WITH
LIGHT PRECIPITATION SPREADING INLAND DURING THE EVENING AND NIGHT
TIME HOURS...MAINLY OVER AREAS FROM THE CASCADES WEST IN SOUTHERN
OREGON AND NORTHERN CALIFORNIA. THEN AS THE COLD FRONT ARRIVES ON
MONDAY...MODELS SHOW THE PRECIPITATION INCREASING OVER THE
AREA...ESPECIALLY FOR THE CASCADES AND COASTAL AREAS. THIS FRONT
IS FORECAST TO STALL OVER NORTHWESTERN PORTIONS OF THE AREA MONDAY.
WARM AIR ADVECTION AHEAD OF THE FRONT IS EXPECTED TO INCREASE SNOW
LEVELS TO AROUND 1500 TO 2500 FEET LATE SUNDAY INTO MONDAY.
HOWEVER THE DEGREE OF COLD AIR IN VALLEYS MONDAY MORNING WILL BE A
CONCERN AS PRECIPITATION MOVES INTO THE AREA. MODELS ARE KEEPING
THE HEAVIEST PRECIPITATION NORTH OF THE CWA UNTIL LATE MORNING AND
AFTERNOON MONDAY WHEN THE GFS AND NAM SHOW SNOW LEVELS RISING TO
AROUND 2500 TO 3000 FEET. INCREASED SOUTH WINDS ARE ALSO EXPECTED
AHEAD OF THE FRONT WITH BREEZY AND GUSTY CONDITIONS...ESPECIALLY
OVER THE HIGHER TERRAIN FROM THE CASCADES EAST.
&&
.AVIATION...VFR WEATHER IS ON TAP AS MID CLOUDS SPREAD OVER THE
REGION NORTH TO SOUTH. AREAS MVFR CIGS AND LIGHT SHOWERS ARE THEN
EXPECTED TO FORM ACROSS THE COAST INCLUDING OTH SUNDAY MORNING
THROUGH EARLY AFTERNOON. THESE CIGS AND SHOWERS ARE ALSO
POSSIBLE INTO PORTIONS OF DOUGLAS COUNTY INCLUDING ROSEBURG DURING
THE LATE MORNING AND AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 250 PM PST SAT FEB 26 2011/
SYNOPSIS...ANOTHER COLD NIGHT IS ON TAP FOR THE REGION TONIGHT
UNDER WEAK HIGH PRESSURE. RAIN CHANCES INCREASE SUNDAY AFTERNOON
AND NIGHT WEST OF THE CASCADES AND MAINLY TOWARD THE COAST AS
STRONG LOW PRESSURE DROPS INTO THE NORTHEAST PACIFIC FROM CANADA
AND BEGINS TO USHER IN ANOTHER COLD FRONT TO THE REGION. THE FRONT
WILL ONLY PROGRESS PARTIALLY SOUTHWARD INTO MONDAY AS A STRONG
WESTERLY JET PUSHES INTO NORTHERN OREGON WITH RAIN AND SNOW
AFFECTING MORE AREAS. THE FRONT LIFTS NORTH TUESDAY THROUGH
WEDNESDAY AS STRONG LOW PRESSURE MOVES SOUTH TO NORTH THROUGH THE
OFFSHORE WATERS WITH INCREASING SOUTH WINDS. WINDS COULD BE VERY
STRONG WINDS AT THE COAST. ACTIVE ONSHORE FLOW WILL CONTINUE
THROUGH NEXT WEEKEND.
SHORT TERM...HIGH PRESSURE IS PROGRESSING FROM NORTH TO SOUTH
ACROSS THE AREA THIS AFTERNOON WITH AMPLE HIGH CLOUD COVER.
TEMPERATURES HAVE YET TO BEAT 40 ACROSS THE WEST SOME AREAS ARE
STILL IN THE TEENS AS OF 2 PM EAST OF THE CASCADES. THIS MEANS
ANOTHER VERY COLD NIGHT IS ON TAP AS SKIES THIN OUT LATER. HAVE
UPGRADED THE COASTAL FREEZE WATCH TO A WARNING TONIGHT...AND HAVE
TAGGED ON THE ROGUE AND ILLINOIS VALLEYS. MIN TEMPERATURES OF 25
TO 32 WILL BE COMMON IN THE COASTAL AREAS...WITH READINGS FALLING
TO NEAR 20 IN THE ROGUE AND ILLINOIS VALLEYS. EAST OF THE
CASCADES...WE WILL SEE MANY AREAS DIP TO ZERO AGAIN WITH SOME
NEGATIVE NUMBERS. IT WON'T BE AS COLD AS LAST NIGHT HOWEVER.
WARM AIR ADVECTION WILL BRING RAIN CHANCES TO THE COAST AND SOME
WESTERN AREAS SUNDAY AS LOW PRESSURE DIGS THROUGH THE NORTHEAST
PACIFIC AND SENDS A STRONG WESTERLY JETSTREAM INTO NORTHERN
OREGON. THE ASSOCIATED COLD FRONT WILL SETTLE SOUTHWARD INTO
PORTIONS OF SOUTHWEST OREGON THROUGH MONDAY MORNING...BUT THE
FRONT WILL THEN STALL AND START LIFTING BACK NORTHWARD. SOUTH
COASTAL GALES ARE LIKELY IN THIS PERIOD NORTH OF CAPE BLANCO AND
GALE WATCHES HAVE BEEN POSTED.
RAIN AND SNOW WILL CONTINUE TO AFFECT MUCH OF THE CASCADES AND
WEST MONDAY AFTERNOON AND NIGHT. THE HEAVIEST PRECIP WILL OCCUR
ACROSS THE COAST AND UMPQUA. SNOW LEVELS ARE STILL GOING TO BE
SOMEWHAT LOW SO WE NEED TO MONITOR THIS PERIOD FOR POTENTIAL SNOW
IMPACTS ACROSS COOS...DOUGLAS...AND JOSEPHINE COUNTIES.
INTO TUESDAY...THERE SHOULD BE A SLIGHT DECREASING TREND IN PRECIP...
ESPECIALLY IN AREAS FAVORING DRIER WEATHER IN SOUTH FLOW. A STRONG
SURFACE LOW IS PROGGED TO DEVELOP AND LIFT NORTH TO AROUND
40N/130W BY LATE TUESDAY AFTERNOON OR EVENING. THIS IS A GFS-ECMWF
COMPROMISE SOLUTION...WHICH IS RADICALLY DIFFERENT THAN SOME
OTHERS...SO CONFIDENCE IS MARGINAL HERE. THIS SYSTEM MAY REQUIRE
HIGH WIND WATCHES FOR THE COAST AND POSSIBLE ADVISORIES INLAND IF
THINGS DEVELOP. PRECIP WILL LIKELY INCREASE ACROSS THE SOUTHWEST
AREAS AS THIS SYSTEM PASSES NORTH TUESDAY NIGHT THROUGH WEDNESDAY
MORNING. STAVISH
LONG TERM...THERE REMAINS WIDE SPREAD AMONGST THE DETAILS OF THE
MODEL FORECASTS IN THE EXTENDED BUT THERE IS GENERAL AGREEMENT IN A
MEAN TROUGH HOLDING OVER THE GULFAK AND NE PACIFIC. HAVE LEANED
TOWARD THE EC GIVEN ITS MARGINALLY BETTER CONSISTENCY. THE POSITION
OF THE MEAN TROUGH WILL BE SUCH THAT MOIST W-SW FLOW WILL DOMINATE
THE WEATHER ALONG THE PACIFIC COAST DURING THE PERIOD. THIS MEANS
NEAR NORMAL TEMPS AND LIKELY ABOVE NORMAL PRECIPITATION.
DISTURBANCES WILL CERTAINLY ROTATE AROUND THE MEAN TROUGH AND ACROSS
THE PACNW WHICH WILL ENHANCE PRECIPITATION, BUT TIMING ANY
PARTICULAR WAVES AT THAT RANGE WILL LIKELY PROVE FUTILE. THUS WILL
KEEP POPS AT OR ABOVE CLIMO THROUGHOUT WITH THE HIGHEST POPS FROM
THE CASCADES/SISKIYOUS WESTWARD. THAT SAID, BOTH THE GFS AND EC SHOW
A PARTICULARLY JUICY SYSTEM COMING INTO THE COAST NEXT SAT WHICH
BEARS SOME WATCHING. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING UNTIL 9 AM PST SUNDAY FOR ORZ021-022.
HARD FREEZE WARNING UNTIL 9 AM PST SUNDAY FOR ORZ024-026.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ356-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 4 PM SUNDAY TO 4 PM PST
MONDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM SUNDAY TO 10
PM PST MONDAY FOR PZZ356-376.
GALE WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR
PZZ350-370.
HAZARDOUS SEAS WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
FOR PZZ350-370.
CCHazardous weather outlook, Feb 26, 3:29 PM PST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 329 PM PST SAT FEB 26 2011 ORZ021-022-271600- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 329 PM PST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WARNING BEGINS AT 10 PM THIS EVENING. SEE THE LATEST FREEZE MESSAGE FOR THE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FREEZE WARNING IS IN EFFECT THROUGH 9 AM SUNDAY...SEE THE LATEST FREEZE MESSAGE FOR THE DETAILS. AS A LOW PRESSURE SYSTEM LIFTS NORTH OFF SHORE TUESDAY GUSTY SOUTH WINDS MAY IMPACT THE COAST...SNOW LEVELS LATE SUNDAY NIGHT THROUGH MONDAY NIGHT MAY RANGE FROM 1500 TO 2000 FEET AS THE FRONT DROPS INTO THE AREA BRINGING WIDESPREAD RAIN AND SNOW. THERE IS A POTENTIAL FOR SNOW IMPACTS ON MOUNTAIN PASSES ABOVE 1500 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ024-026-271600- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 329 PM PST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A HARD FREEZE WARNING BEGINS AT 10 PM THIS EVENING. SEE THE LATEST FREEZE MESSAGE FOR THE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HARD FREEZE WARNING IS IN EFFECT THROUGH 9 AM SUNDAY. SEE THE LATEST FREEZE MESSAGE FOR THE DETAILS. SNOW LEVELS LATE SUNDAY NIGHT THROUGH MONDAY NIGHT MAY RANGE FROM 1500 TO 2000 FEET AS THE NEXT FRONT DROPS INTO THE AREA BRINGING WIDESPREAD RAIN AND SNOW. THERE IS A POTENTIAL FOR SNOW IMPACTS ON MOUNTAIN PASSES ABOVE 1500 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 27, 3:28 AM PST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 328 AM PST SUN FEB 27 2011 CAZ080>085-ORZ021>031-280030- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT...TULELAKE... DORRIS...ALTURAS...COOS BAY...NORTH BEND...REEDSPORT...COQUILLE... BROOKINGS...HARBOR...GOLD BEACH...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND... CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...UNION CREEK... HOWARD PRAIRIE...SISKIYOU SUMMIT...ALTAMONT...KLAMATH FALLS... BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER... LAKEVIEW 328 AM PST SUN FEB 27 2011 ...ANOTHER PERIOD OF STORMY WEATHER EXPECTED TONIGHT THROUGH MIDWEEK... A COLD STORM WILL DROP SOUTHWARD INTO THE PACIFIC NORTHWEST TONIGHT INTO MONDAY. THIS WILL BRING A PERIOD OF GUSTY SOUTH WINDS TO THE COAST AND PORTIONS OF KLAMATH AND LAKE COUNTIES. WIND GUSTS COULD REACH 50 TO 55 MPH ALONG THE COAST BUT AS HIGH AS 60 TO 65 MPH OVER THE EAST SIDE. LIGHT PRECIPITATION WILL DEVELOP THIS AFTERNOON ALONG THE COAST THEN MOVE INLAND TONIGHT. STEADIER PRECIPITATION WILL ARRIVE MONDAY AND CONTINUE MONDAY NIGHT AS A COLD FRONT PUSHES IN FROM THE NORTH. SNOW LEVELS INITIALLY AROUND 1500 FEET WILL RISE TO 2500 FEET MONDAY. THERE IS SOME CONCERN FOR A COUPLE OF INCHES OF SNOW AT LOWER ELEVATIONS NEAR SEXTON PASS ALONG INTERSTATE 5 AND PERHAPS AROUND HAYES HILL MONDAY MORNING BEFORE SNOW LEVELS RISE. SNOW AMOUNTS ABOVE 2500 FEET LATE TONIGHT THROUGH TUESDAY MORNING COULD BE 6 TO 10 INCHES. THE COLD FRONT WILL LIFT BACK NORTHWARD AS A WARM FRONT TUESDAY AND ANOTHER STORM WILL TAKE AIM AT THE COAST TUESDAY NIGHT. THIS SYSTEM WILL HAVE THE POTENTIAL TO BRING ANOTHER ROUND OF VERY STRONG WINDS AND HEAVY RAIN TO THE COAST WITH A PERIOD OF MODERATE TO HEAVY PRECIPITATION TO THE MOUNT SHASTA REGION. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND THE NATIONAL WEATHER SERVICE OFFICE IN MEDFORD FOR UPDATES REGARDING THIS DEVELOPING SITUATION. SPILDE
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:04 AM PST | Gale Warning | MFR | 33 hr | |
| Feb 27, 4:04 AM PST | Hazardous Seas Warning | MFR | 36 hr | |
| Feb 27, 2:48 PM PST | Winter Weather Advisory | MFR | Curry, Douglas, Jackson, Josephine, Klamath | 37 hr |
| Feb 27, 2:49 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 28 hr |
Nearby
High Wind Watches in Oregon, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.